Is anyone taking Mirtazapine or Queti... - British Tinnitus ...

British Tinnitus Association

4,561 members2,780 posts

Is anyone taking Mirtazapine or Quetiapine?

jasmineam
jasmineam

If so, which drug are you taking and does it make your tinnitus worse?

What is the reason why you are taking Mirtazapine or Quetiapine? E.g. depression, anxiety, and/or insomnia?

Which one would you recommend for severe depression and severe anxiety?

Thank you for taking the time to read this!

All input is appreciated. :)

8 Replies
oldestnewest

Has Jasmineam, I took mirtrazapine and whilst it helped me sleep it changed my tinnitus into a horrible static in my head so I stopped. I’m now on fluxotine for the tinnitus depression which has and is helping loads.

Best wishes

jasmineam
jasmineam in reply to Dean1405

Thank you for your reply, Dean! I'm sorry to hear about your negative experience caused by Mirtazapine. I hope the static in your head has gone away now so that you can become habituated to your "normal" tinnitus. Did your tinnitus change back to its original state once you stopped taking Mirtazapine? I'm glad to hear you have an alternative which is helping loads with your tinnitus depression! How long have you been on fluoxetine? I hope it continues to help you. Let me know how it goes for you. Best wishes!

jasmineam
jasmineam in reply to Dean1405

PS - I have noticed getting at least 8 hours sleep makes me less aware of my tinnitus. Just sharing a tip, which may help you! The longer I sleep, the less I am aware of it and the more peaceful I feel. My T is in both ears.

Barbara-C
Barbara-C in reply to Dean1405

Hello Dean I'm so glad you are coping .I have a prescription for fluoxetine but nervous to take it because paper work says it can cause ringing in ears. Might give it a go has you have had help with it. Can I ask you if you take anything to help you sleep. Thanks take care.

Dean1405
Dean1405 in reply to Barbara-C

Hi , sorry for the delayed reply . I also take amitrip which helps me sleep and helped me habituate in the past .

Best wishes

Barbara-C
Barbara-C in reply to Dean1405

Thankyou for reply. I do take amitrip which helps .take care.

Hi jasmine, I was prescribed Mirtazapine 30mg daily at the initial onset of my tinnitus and this was to calm down my anxiety. I will never forget how desperate I was with all the pain and noise in my head and ears. It began to work after several weeks (say, 6 weeks into the Mirtazapine I began to have brief periods of quiet in my head and ears). The only side effect of taking M was weight gain, but that was no problem as I merely put back the 2 stones that I had lost by not being able to eat during the first few months of suffering with T.

Believe me, I feel your pain, as I too was there. Now 3 years on, I still know that I have tinnitus, but it is much quieter and my life has more or less returned to normal.

This is the best forum for help, advice and support.

Love and best wishes to you,

Angela xx

I take it to make me sleep, with the ringing in my head you need something to help

You may also like...